MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07518
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure to remove a clot, a roadrunner the firm hydrophilic wire guide peeled.The device was used with an unknown balloon.After inflation, the user removed the balloon, at which point the wire guide's "peeling" came out with the balloon.Another device of the same type was used to complete the procedure.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 06may2020.Balloon angioplasty was performed in a brachiobasilic arteriovenous fistula in the left upper arm.The fistula was reportedly tortuous and calcified, and contained a central stent.The wire, which was used once and kept hydrated while not in use, was not altered prior to use.Sterile latex gloves were worn.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure to remove a clot, a roadrunner the firm hydrophilic wire guide peeled.The device was used with an unknown balloon.After inflation, the user removed the balloon, at which point the wire guide's "peeling" came out with the balloon.Another device of the same type was used to complete the procedure.Additional information was received 06may2020.Balloon angioplasty was performed in a brachiobasilic arteriovenous fistula in the left upper arm.The fistula was reportedly tortuous and calcified, and contained a central stent.The wire, which was used once and kept hydrated while not in use, was not altered prior to use.Sterile latex gloves were worn.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The complainant returned one wire guide with the polymer jacket material peeling off to cook for investigation.Physical examination of the returned device showed the peeling of the polymer jacket material starts at 56.5cm from the end of the wire guide and is 3.6cm in length.The inner mandril of the wire was also exposed.A document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in-house or in the field.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿the roadrunner pc wire guide is coating with aq (a biocompatible hydrophilic coating), which when wet becomes very lubricous, greatly reducing the coefficient of friction of the surface of the wire guide¿ always keep the surface of the wire guide wetted for optimal results.¿ it is possible that the polymer jacket was not adequately attached to the wire guide, causing it to peel.However, there are 100% inspections in place prior to release.It is also possible that excessive forces were applied to the device during the procedure, causing the polymer jacket to peel.The wire guide is hydrophilic coated.If the coating was not adequately activated, it can cause resistance during the procedure.This can result in the peeling of the polymer jacket.The investigation conclusion for this complaint is cause traced to a component failure without a manufacturing or design deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10020766
Report Number1820334-2020-00900
Device Sequence Number14223210
Product Code DQX
UDI-Device Identifier00827002075184
UDI-Public(01)00827002075184(17)230210(10)10302308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K901899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberG07518
Device Catalogue NumberRPC-35-180
Device Lot Number10302308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer05/06/2020
08/18/2020
05/05/2021
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date05/11/2020
08/27/2020
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight69